MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 19861108
Medical Device Problem Codes Overheating of Device (1437); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) 2022: the current information indicates need for immediate reporting.Based on the available information, the malfunction may lead to, or might led to, death or a serious injury, if it were to recur.Device is not available for investigation.Types of investigations are to be decided.
 
Event or Problem Description
On (b)(6) 2022 it was reported the case of the hearing aid had melted.There was no harm to the user and the user did not see an authorized medical practitioner.No medical/surgical intervention necessary.It was reported that visual inspects revealed some moisture and wax around the case, and that listening check revealed good volume and sound quality.It was reported that the melted spot could be from a heating sources outside, such as curly ion, hair blow dryer or microwave.The device is not a rechargeable device and functioning with batteries.It was reported to show no signs of damaging inside battery compartment or internal components and hearing aid is still functioning as expected.User states the hearing aid was always in his case or on his ear, and never touched anything hot to cause melting.Repair was done and patient was fine after repair.
 
Event or Problem Description
On (b)(6) 2022 it was reported the case of the hearing aid had melted.There was no harm to the user and the user did not see an authorized medical practitioner.No medical/surgical intervention necessary.It was reported that visual inspects revealed some moisture and wax around the case, and that listening check revealed good volume and sound quality.It was reported that the melted spot could be from a heating sources outside, such as curly ion, hair blow dryer or microwave.The device is not a rechargeable device and functioning with batteries.It was reported to show no signs of damaging inside battery compartment or internal components and hearing aid is still functioning as expected.User states the hearing aid was always in his case or on his ear, and never touched anything hot to cause melting.Repair was done and patient was fine after repair.Exact incidence date is unknown, estimation is beginning of (b)(6) 2022.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).05-oct-2022: technical investigation concluded: a device history register review have been completed.No deviation or changes were found during manufacturing of the device.Investigation done on the actual device showed that the device is fully functioning, and the heat must come from an outside source.The clinical investigation concluded: clinical evaluation of the event according to 0378040 clin eval plan&rpt,ha&tsg: end-user reported melting of the case of one of his hearing aids.Zinc air batteries cannot cause significant device overheating and it is unlikely that the melting of the case was caused by internal heat.While the end user denies it, it is much more likely that the device came into contact with an external heat source.Application of external heat, such as from a microwave or oven, can result in melting of the product, burn marks from the melting or potentially minor explosion of the battery.The user guide includes a caution not to use oven, microwave oven or other heating equipment for drying of hearing aids.Clinical conclusion on the case is that the event is likely a result of user error and it is evaluated unlikely that the device would cause harm.The clinical evaluation for the device family does evaluate overheating of hearing aids.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register based on the information the case is no longer considered reportable as the event / incident did not lead to, or might have led to, death or a serious injury if it recurs.07-sep-2022: the current information indicates need for immediate reporting.Based on the available information, the malfunction may lead to, or might led to, death or a serious injury, if it were to recur.Device is not available for investigation.Types of investigations are to be decided.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15368472
Report Number3005650109-2022-00031
Device Sequence Number17711567
Product Code OSM
UDI-Device Identifier05704819286987
UDI-Public05704819286987
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number19861108
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale